European Journal of Clinical Pharmacology

, Volume 54, Issue 11, pp 835–838 | Cite as

Statins and peripheral neuropathy

  • U. Jeppesen
  • D. Gaist
  • T. Smith
  • S. H. Sindrup
PHARMACODYNAMICS

Abstract

Within the past 3 years seven cases of reversible peripheral neuropathy apparently caused by statins have been reported. Here we report seven additional cases associated with long-term statin therapy, in which other causes of neuropathy were thoroughly excluded. The neuropathy was in all cases axonal and with affection of both thick and thin nerve fibers. The symptoms of neuropathy persisted during an observation period lasting from 10 weeks to 1 year in four cases after statin treatment had been withdrawn. We suggest that long-term statin treatment may be associated with chronic peripheral neuropathy.

Key words Statins Peripheral neuropathy Adverse drug reactions 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Copyright information

© Springer-Verlag Berlin Heidelberg 1999

Authors and Affiliations

  • U. Jeppesen
    • 2
  • D. Gaist
    • 1
  • T. Smith
    • 1
  • S. H. Sindrup
    • 1
  1. 1.Department of Neurology, Odense University Hospital, DK-5000 Odense C, Denmark Tel.: +45-6541-2474, Fax: +45-6541-3389DK
  2. 2.Department of Clinical Pharmacology Odense University, Odense, DenmarkDK

Personalised recommendations